Personality Change?


#1
I know this post is going to sound selfish, but I need to try & understand something. I've been in a very solid and loving 16 year old relationship with a 65 year old man diagnosed with PD about 6 years ago. I am quite a few years younger than him. This past year he has become more distant and told me he wanted to spend more time at home because of his PD & dealing with it. I encouraged him to help out at this cafe that he likes to go to because he doesn't want to go to PD groups & meetings etc. He's never been a liar, infact the opposite, but he has been flirting with the 38 year old owner, and having "cosy" chats with her and now she has split up with her chap, he wants to go out with her. Years ago, his wife cheated on him, and he was devastated, I can't tell you how I feel, I am very hurt and distraught by his actions. He has always been very loving, loyal and caring, and he'd NEVER have done anything like this before. I have stuck by him since his PD diagnosis. I know I am writing this post for me than anything else. I am just trying to get my head around it and try and move on. I do not know if any of his behaviour has anything to do whatsoever with his PD. The last few years he has been having uncharacteristic temper flare ups and storms off if something doesn't go his way. I don't know what to do or think. I'm devastated. We've been together since I was in my mid twenties. I would just appreciate it if you could give me your opinion. If it is to to with his PD then I can be more accepting of it. If not I don't know. I suffer badly with anxiety issues and I need to try to deal with it and move on. Thank you for reading this post.

#2

Do you know what medication he is on....if it is a Dopamine Agonist such as Requip, Ropinirole, Pramipexole....he may well be like this because he is suffering catastrophic side effects.

Lying, deceit, gambling, hypersexuality, aggression... are part of the obsessive compulsive behaviour that happens in a large number of patients on these drugs.

If so, it can be stopped and the drugs changed.

But you will need to tread carefully and try to find out what is at the root of this personality change.

There is a lot of help available here and elsewhere.

Perhaps the helpline as a starting point but it will be easier if you know what meds he is on.

Chin up and keep in touch.

Love

GG